Alert archive / Michigan / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 39, NWS Marquette, MI

August 1, 2000Baraga County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Aug 1, 2000, 2:33 PM EDT for Baraga County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2000, 2:33 PM EDT (18:33 UTC)
Expired
Aug 1, 2000, 3:05 PM EDT
In force
32 min
Issued by
NWS Marquette, MI
Area
Whole counties

County Baraga County, MI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2000-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2000-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 011834
SVRMQT
MIC013-011905-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
233 PM EDT TUE AUG 1 2000

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARAGA COUNTY IN NORTHWESTERN UPPER MICHIGAN

* UNTIL 305 PM EDT

* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHWEST OF THREE LAKES. THE STORM WAS
  MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THREE LAKES AT 300 PM

LARGE HAIL UP TO 1 INCH IN DIAMETER AND TORRENTIAL DOWNPOURS ARE
LIKELY. IF YOU ARE IN THE WARNED AREA...STAY INDOORS AND AWAY FROM
WINDOWS.


BRAVENDER

N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 11:40 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 1, 11:40 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1140 AM EDT TUE AUG 01 2000

...POTENTIAL FOR HEAVY CONVECTIVE RAINFALL IS UPDATE FOCUS...

FCST AREA REMAINS IN UPR DIFFLUENT FLOW AHEAD OF H5 SHORTWV EVIDENT
ON WV IMAGERY DIGGING THRU MANITOBA. BLANKET OF 65F SFC DEWPTS
STRETCH FROM CENTRAL MS VALLEY-GREAT LAKES E OF COLD FRONT OVER MN.
PRECIPTABLE H20S ABV 1 INCH AND 12Z RUC 0-6KM 5KT STORM MOTIONS
CONTINUE CONCERN FOR SLOWLY MOVING TSRA WITH HEAVY RAIN. 88D
RAINFALL ESTIMATE OVR 2 INCHES IN W BARAGA COUNTY SUPPORTS CONCERN.
CONVECTIVELY INDUCED SHORTWV MAY BE ENHANCING ACTIVITY W OF MQT-IMT
LINE NOW...SINCE VIS IMGRY CLEARLY SHOWS MCV PROPAGATING SE THRU N
WI. DEVELOPING LAKE BREEZES SHOULD FOCUS CONVECTION OVER INTERIOR E
ZONES THIS AFTERNOON...AS WELL FOG INDUCED THERMAL BDRY FROM
KESC-KERY. W/ SFC TEMPS CLIMBING TO CONVECTIVE TEMPS IN LOW 80S OVER
MUCH OF INTERIOR...RESULTANT CAPE MAY EXCEED 2000J/KG. COMBINATION
OF DEVELOPING LK BREEZES AND SUBTLE MID LVL FORCING SHOULD BE MORE
THAN ENOUGH TO FUEL CONVECTION. WILL CARRY WORDING TO EMPHASIZE
HEAVY DOWNPOURS. SPS ALREADY ADDRESSED THIS ALSO.

.MQT...NONE.

WOLF

In the hours before

Special weather statement, Aug 1, 10:28 AM EDT, 4 hours 5 minutes before
MIZ001>007-009>014-020900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1028 AM EDT TUE AUG 01 2000

...SEVERE WEATHER OUTLOOK FOR WEST AND CENTRAL UPPER MICHIGAN...

NO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OR TONIGHT.

A MOIST AND UNSTABLE AIRMASS PERSISTS OVER THE REGION...AND
SCATTERED THUNDERSTORMS WILL INCREASE THROUGH THIS AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS ALREADY OCCURRING OVER WESTERN
UPPER MICHIGAN WILL CONTINUE THIS AFTERNOON...AS MORE THUNDERSTORMS
DEVELOP ALONG LAKE BREEZES OVER CENTRAL UPPER MICHIGAN. AN
APPROACHING DISTURBANCE THIS EVENING WILL FUEL SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT AS WELL.

WHILE NO STORMS ARE EXPECTED TO BECOME SEVERE...LIGHT WINDS AND
AMPLE MOISTURE WILL RESULT IN SLOW MOVING STORMS THAT DRIFT EAST
AROUND 5 MPH. CONSEQUENTLY...LOCALLY HEAVY RAIN AND ISOLATED
FLOODING IS POSSIBLE. UP TO 3 INCHES OF RAIN MAY FALL IN LESS THAN
ONE HOUR UNDER ANY OF THE HEAVIER SHOWERS AND THUNDERSTORMS.

PEOPLE LIVING NEAR FLOOD PRONE AREAS...ESPECIALLY THOSE THAT
RECEIVED HEAVY RAIN MONDAY OR MONDAY NIGHT...SHOULD STAY TUNED TO
NOAA WEATHER RADIO OR THE LOCAL MEDIA OUTLET FOR THE LATEST
FORECASTS...AND POSSIBLE WARNINGS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST WEATHER INFORMATION.

WOLF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:35 PM EDTSevere Thunderstorm WarningMQTMarquette30 min
Aug 1, 1:06 PM EDTSevere Thunderstorm WarningMQTMarquette29 min
Aug 1, 1:49 PM EDTSevere Thunderstorm WarningMQTAlger31 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.